4 Comments

  1. Bill - Managing Publisher
    May 4, 2010 @ 12:38 pm

    David,

    While it’s possible that Propecia just isn’t working for you, it’s recommended to take it for a year before determining whether or not its effective. I know it must be upsetting to see continued hair shedding after 8 months, but permanent hair loss is not a reported side effect of Propecia.

    In my opinon, you may want to consult with a doctor and ask their professional input. That said, Propecia typically works in slowing down or stopping hair loss in most men with continued use. Unfortunately, there is really no way to know whether or not the follicles underneath the scalp are getting ready to produce stronger, heathier hairs. However, you could consult a dermatologist or hair restoration physician specialist for an initial hair count test and another one a few months later.

    Good luck and best wishes,

    Bill Seemiller (Managing Publisher of this Community)

  2. david
    May 3, 2010 @ 9:16 am

    hi, i wrote to you on feb 16th this year

    i wrote: # david Says:
    February 16th, 2010 at 6:46 pm

    i am half way though my 5th month supply of procecia, everytime i run my hands through my hair, hairs fall out, this wasnt the case before I started propecia. when I wake up every morning, there are healthy hairs over my pillow. if the shedding lasts the 1st 3 months, why am i experiencing all of this now? i wish i never started it as I wasnt loosing as many hairs.
    Does Propecia really work?

    im now on the beginning of month 8, still shedding allot of hair, every single day. Is there anyway I could tell that new hairs are replacing the healthy hairs that are falling out? the crown on my hair is noticeably worse, where as before propecia I never even noticed my crown, it was my hairline which made me start taking propecia, my hairline now has gone much worse, so much so I have had 2 change my hair style, I cant hair a quiff like style as I simply dont have the hair. I really wish I never started taking propecia.

    should I reduce the dosage? reduce to 0.5 rather than 1mg? maybe I have a low dht and drug is having an ill effect? It just seems so strange that it is without a doubt worse since I started taking it and its 8 months. this cant be good news?

    If I knew that the healthy hairs where being replaced, Id be happy, but I dont. what way is there of knowing, ive tried looking for small hairs but I cant find any

    thanks

  3. Bill - Managing Publisher
    February 17, 2010 @ 1:20 am

    David,

    Why your hair appears to be shedding more excessively than before especially 5 months into taking it, I couldn’t tell you for sure. However, the shedding of terminal (thick and healthy) hairs could quite potentially be the normal hair growth cycle playing itself out, possibly exaggerated slightly due to seasonal shedding. The good news is, permanent hair loss is not a reported side effect of taking Propecia.

    Since its recommended to give Propecia a full year before evaluating its effectiveness in treating hair loss, you may want to go the distance to see how it works out. Keep in mind that Propecia works much better at slowing down or stopping hair loss rather than growing new hair in completely bald areas.

    In my opinion, you may want to take quarterly photos of your balding scalp and then compare them to see if you notice any difference. If after a year your hair doesn’t look any worse and/or hair loss seems to have slowed down, then Propecia is probably working for you.

    I hope this helps.

    Bill
    Managing Publisher of this Community

  4. david
    February 16, 2010 @ 6:46 pm

    i am half way though my 5th month supply of procecia, everytime i run my hands through my hair, hairs fall out, this wasnt the case before I started propecia. when I wake up every morning, there are healthy hairs over my pillow. if the shedding lasts the 1st 3 months, why am i experiencing all of this now? i wish i never started it as I wasnt loosing as many hairs.

    Does Propecia really work?

Leave a Reply

Your email address will not be published.